1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
Dr. Kerr, I presume?
Clark Ellis brings us a rare interview with British researcher Dr. Jonathan Kerr who is now living in Colombia.
Discuss the article on the Forums.

Nearly every medicine worsens my symptoms immediately!?

Discussion in 'General Treatment' started by bedman, Jul 13, 2011.

  1. bedman

    bedman

    Messages:
    54
    Likes:
    5
    I already asked in another thread for possible explanations for getting brainfog from all antibiotics (from some also more asthma-like, neurological and fatigue problems).

    I am starting a new thread now because in the meantime i discovered its not nesessarily only antibiotics I react to that strong. Its also most other meds, even "natural" ones!

    Also iron and st. johns wort made my fatigue, brainfog, breathing problems, hot flashes and heavy arms extremely worse. it both cases it was definitely a reaction to those meds. it even occured right after taking it. which i think is strange cos usually bad reactions to meds only happen after while.

    my feeling of inflammation in the gut and blood on the toilet paper (diagnosis of anal fissure) got also worse on probiotics (not better as my md thought).

    other substances as fish oil or vitC dont seem to worsen my symptoms (at least i think they dont do).

    im confused. i know many cfs-sufferers react strong to meds. but maybe my whole disease is just a reaction to certain things? how can it be to react so similar to substances which are so different?
  2. Gavman

    Gavman Senior Member

    Messages:
    316
    Likes:
    89
    Sydney
    Yeah it sucks. I felt like a massive hypocondriac cause every second thing i took would result in feeling crap.
  3. Waverunner

    Waverunner Senior Member

    Messages:
    996
    Likes:
    844
    Many PWCs are become oversensitive to meds and supplements. I have no idea what the cause is.
  4. bedman

    bedman

    Messages:
    54
    Likes:
    5
    I wouldnt call it oversensitivity. Its not a classic allergy like rashes. Its that they worsen symptoms I already had before or bring back symptoms I used to have.
  5. Esther12

    Esther12 Senior Member

    Messages:
    5,267
    Likes:
    5,474
    I've never really thought that this has applied to me, but that's perhaps because I don't normally take any medications - I've recently ended up reacting badly to Lymecycline, which gave me nausea, and then acid reflux led to a post-nasal drip. When we didn't realise what was causing the post-nasal drip I was put on a nasal spray which led to constant nosebleeds... so I was being regularly woken up by the need to vomit mucus, as my nose gushed blood, all because of some mild back acne which I only bothered mentioning to the doctor because my parents told me to.

    Maybe it's best that I'm not normally on any medication!
  6. In Vitro Infidelium

    In Vitro Infidelium Guest

    Messages:
    646
    Likes:
    280
    Teasing out meaning from a mass of information, even when that information is your own exerience, can be very challenging - correlation is not causation. The only way to resolve what is and what is not a problem is to start from a zero plus one position - exclude everything and add in only one aditional element - then after testing single elements over time (each test has to cover at least one full cycle of any observed pattern of improvement and decline, which may of course be weeks or months) a process of combination testing has to begin. In practice this kind of testing may simply not be practical and many of us settle of a guesstimation of what the worst things are and then using those few medications that seem to help without worsening of symtoms. Basically take only what is necessary - antbiotics (which make healthy people feel crap anyway) should only be used for an identified bacterial infection and analgesics used with caution. Anecdotally opiate based painkillers and also paracetamol are particularly problematic in CFS but there's no definitive answer for everyone and levels of pain are probably more important than the problems a pain killer causes, when it comes to choosing what to take; there maybe benefit in avoiding adrenalin included surgical/dental anasthetics.

    In general the best advice is be sceptical about any recommended treatment and parsimonious in the range/quantity of medications and supplements you take.

    IVI
  7. bedman

    bedman

    Messages:
    54
    Likes:
    5
    Im starting to think about quitting all medication too!

    Indeed. Interesting approach.

    Still havent recovered from only one pill St. Johns Wort. But have read that hiv-sufferers shouldnt take it cos it activates their cells and therefore their disease. I dont have hiv, but it could be a similar thing.
  8. soxfan

    soxfan Senior Member

    Messages:
    677
    Likes:
    225
    North Carolina
    Medications either make me feel worse or do nothing. I can't take any A/D's as I have had horrible reactions to them. I tried taking the supplement Kavinace to help with the overstimulation feeling and it gave me a terrible hangover on just 2 pills..recommended dose is 6 a day. I am ready to give up on all of them even the supplements that are supposed to help don't work. I could open a pharmacy in my house of all the medications/supplements I have tried and made either the fatigue worse or hurt my stomach.
    I currently only take minimal required meds for my thyroid, acid reflux and osteopenia and of course my lunesta.
  9. taniaaust1

    taniaaust1 Senior Member

    Messages:
    7,974
    Likes:
    4,955
    Sth Australia
    I used to react to most things I tried too even some vitamins I reacted to. For me thou I get different side effects with different meds. Some make me nauseus, some give me headaches, some give me a rash, some make my whole CFS symptom complex worst.

    St Johns Wort sent me on a wild scary trip as if I'd taken some kind of illegal substance
  10. Cindi

    Cindi Senior Member

    Messages:
    196
    Likes:
    14
    All pharmaceutical medication give me problems. I think it is excipients that make me sick. I am much comfortable with supplements containing none or natural excipients.

See more popular forum discussions.

Share This Page